Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 20, NWS La Crosse, WI

June 7, 2005Jackson County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 7, 2005, 11:09 AM CDT for Jackson County, Trempealeau County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 11:09 AM CDT (16:09 UTC)
Expired
Jun 7, 2005, 11:55 AM CDT
In force
46 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Jackson County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 64 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 10:20 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 071611
SVRARX
WIC053-121-071730-
/O.NEW.KARX.SV.W.0020.050607T1609Z-050607T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1109 AM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN
  JACKSON COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 1230 PM CDT

* AT 1109 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE 
  OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL EXTENDING FROM 20
  MILES NORTHEAST OF WHITEHALL TO 14 MILES SOUTHEAST OF ARCADIA.
  THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  FRANKLIN AND HIXTON AROUND 1115 AM CDT...
  PEACOCK HILL AND BUCKHOLZ CORNERS AROUND 1120 AM...
  MERRILLAN AND NORTH BEND AROUND 1125 AM...
  IRVING AND MELROSE AROUND 1135 AM...

THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4459 9102 4429 9126 4406 9136 4408 9098
      4417 9097 4416 9075 4416 9032 4442 9032
      4442 9080 4451 9080 4451 9093 4459 9093

$$

SHEA
5 follow-up statements
000 
WWUS53 KARX 071623
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 AM CDT TUE JUN 7 2005

WIC053-121-071730-
/O.CON.KARX.SV.W.0020.000000T0000Z-050607T1730Z/
JACKSON WI-TREMPEALEAU WI-
1123 AM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT 
FOR JACKSON AND EASTERN TREMPEALEAU COUNTIES...

AT 1115 AM...PEA SIZE HAIL WAS REPORTED IN AND NEAR ETTRICK.

AT 1115 AM...STRONG TO SEVERE THUNDERSTORMS WERE BETWEEN ALMA CENTER 
AND GALESVILLE WISCONSIN...ABOUT 35 MILES NORTH OF LA CROSSE.
HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE.

THESE STORMS WILL AFFECT BLACK RIVER FALLS...FRANKLIN...NORTH BEND
AND MELROSE BY 1140 AM. MOVE INDOORS WHEN STORMS APPROACH.

LAT...LON 4459 9102 4429 9126 4406 9136 4408 9098
      4417 9097 4416 9075 4416 9032 4442 9032
      4442 9080 4451 9080 4451 9093 4459 9093

$$

SHEA
000 
WWUS53 KARX 071629
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 AM CDT TUE JUN 7 2005

WIC053-121-071730-
/O.CON.KARX.SV.W.0020.000000T0000Z-050607T1730Z/
JACKSON WI-TREMPEALEAU WI-
1127 AM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT 
FOR JACKSON AND EASTERN TREMPEALEAU COUNTIES...

REPORTS OF GUSTY WINDS AND BLOWING DUST HAVE BEEN RECEIVED SOUTHWEST 
OF BLACK RIVER FALLS...BUT THERE DOES NOT APPEAR TO BE ANY TORNADO 
ACTIVITY IN THE REGION. 

LARGE HAIL IS LIKELY IN FAR SOUTHWEST JACKSON COUNTY OVER THE NEXT 
10 MINUTES...APPROACHING MELROSE. IF YOU LIVE IN MELROSE...OR
RURAL AREAS OF SOUTHWEST JACKSON COUNTY...MOVE INDOORS AND BE ALERT 
FOR LARGE HAIL.

LAT...LON 4459 9102 4429 9126 4406 9136 4408 9098
      4417 9097 4416 9075 4416 9032 4442 9032
      4442 9080 4451 9080 4451 9093 4459 9093

$$

SHEA
000 
WWUS53 KARX 071633
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1133 AM CDT TUE JUN 7 2005

WIC053-121-071730-
/O.CON.KARX.SV.W.0020.000000T0000Z-050607T1730Z/
JACKSON WI-TREMPEALEAU WI-
1133 AM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT 
FOR JACKSON AND EASTERN TREMPEALEAU COUNTIES...

PENNY SIZE HAIL WAS REPORTED 1 MILE SOUTHEAST OF ETTRICK AT 1111 AM 
BY THE GENERAL PUBLIC.

FUNNEL CLOUDS HAVE BEEN REPORTED WITH THE STORMS NEAR THE JACKSON 
AND LA CROSSE COUNTY LINE.

LARGE HAIL IS LIKELY IN FAR SOUTHWEST JACKSON COUNTY OVER THE NEXT 
10 MINUTES...APPROACHING MELROSE. IF YOU LIVE IN MELROSE...OR
RURAL AREAS OF SOUTHWEST JACKSON COUNTY...MOVE INDOORS AND BE ALERT 
FOR LARGE HAIL.

LAT...LON 4459 9102 4429 9126 4406 9136 4408 9098
      4417 9097 4416 9075 4416 9032 4442 9032
      4442 9080 4451 9080 4451 9093 4459 9093

$$

SHEA
000 
WWUS53 KARX 071643
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1140 AM CDT TUE JUN 7 2005

WIC121-071700-
/O.CAN.KARX.SV.W.0020.000000T0000Z-050607T1730Z/
TREMPEALEAU WI-
1140 AM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TREMPEALEAU COUNTY 
HAS BEEN CANCELLED...

THUNDERSTORMS THAT DROPPED LARGE HAIL HAVE MOVED EAST AND OUT OF 
TREMPEALEAU COUNTY...SO THE WARNING HAS BEEN CANCELLED EARLY.

$$

WIC053-071730-
/O.CON.KARX.SV.W.0020.000000T0000Z-050607T1730Z/
JACKSON WI-
1140 AM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT 
FOR JACKSON COUNTY...

A SEVERE THUNDERSTORM WAS TRACKING OVER EXTREME SOUTHWEST JACKSON 
COUNTY...NEAR MELROSE. PEA SIZE HAIL WAS REPORTED WITH WIND GUSTS OF 
35 MPH.

LARGE HAIL IS STILL POSSIBLE WITH THIS STORM. STAY INDOORS UNTIL 
THIS STORM CLEARLY PASSES.

LAT...LON 4459 9102 4429 9126 4406 9136 4408 9098
      4417 9097 4416 9075 4416 9032 4442 9032
      4442 9080 4451 9080 4451 9093 4459 9093

$$

SHEA
000 
WWUS53 KARX 071655
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1155 AM CDT TUE JUN 7 2005

WIC053-071704-
/O.CAN.KARX.SV.W.0020.000000T0000Z-050607T1730Z/
JACKSON WI-
1155 AM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY HAS BEEN
CANCELLED...

IMMINENT SEVERE WEATHER IS NO LONGER A THREAT. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR JACKSON COUNTY HAS BEEN CANCELLED. THESE 
STORMS HAVE SHIFTED INTO LA CROSSE AND MONROE COUNTIES...AND 
WEAKENED SOMEWHAT.

LAT...LON 4419 9095 4409 9098 4408 9115 4440 9116
      4459 9101 4459 9101 4459 9093 4451 9092
      4451 9080 4442 9078 4442 9032 4417 9031

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 AM CDT, 8 hours 9 minutes earlier.

Area forecast discussion, Jun 7, 3:00 AM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
300 AM CDT TUE JUN 7 2005

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

MAIN FORECAST FOCUS IS ON THE PCPN CHANCES...ALONG WITH THE
POTENTIAL FOR SEVERE WEATHER AND/OR HEAVY RAIN.

GFS/NAM SOLUTIONS IN GENERAL AGREEMENT WITH THE OVERALL PATTERN FOR
THE NEXT COUPLE DAYS...WITH A 500 MB RIDGE AXIS SHIFTING EAST...WITH
VARIOUS SHORTWAVES THEN MOVING THROUGH THE NOW SOUTHWEST FLOW ACROSS
THE REGION. A WEST TO EAST RUNNING WARM FRONT...FROM A LOW OVER THE
NORTHERN PLAINS...HOLDS NEARLY STATIONARY FOR TODAY INTO
WEDNESDAY...BISECTING WI. THEN...BY WED NIGHT...BOTH THE NAM AND GFS
MOVE THE MAIN SURFACE LOW NORTH IN SOUTHERN CANADA...SHIFTING A COLD
FRONT INTO THE UPPER MISSISSIPPI RIVER VALLEY. SOME DIFFERENCES WITH
THE SMALLER SHORTWAVES IN THE UPPER LEVEL FLOW...BUT GENERALLY
CLOSE...EVEN IN THE QPF...WITH THE GFS/NAM. HOWEVER...AFTER 00Z
THU...THE NAM WANTS TO SHIFT THAT SFC BOUNDARY FARTHER SOUTH...AND
THEREFORE THE ACCOMPANYING PCPN CHANCES. A STRONGER SFC LOW JUST
NORTH OF ND IN THE NAM MIGHT HAVE SOMETHING TO DO WITH DIFFERENCE.
BOTH MODELS HAVE BEEN CONSISTENT WITHIN THEMSELVES CONCERNING THE
MOVEMENT OF THIS BOUNDARY FOR THE PAST SEVERAL RUNS. THE UKMET HAS A
SIMILAR STRENGTH AND POSITIONING TO THE SFC LOW JUST NORTH OF
ND...BUT ITS SURFACE BOUNDARY IS CLOSER TO THE GFS...AS IS ITS PCPN.
RATHER MURKY...AND CONFIDENCE NOT HIGH IN EITHER SOLUTION.
HOWEVER...FEEL THE NAM IS A BIT FAST WITH MOVING THIS FRONT
THROUGH...AND WILL SIDE WITH THE GFS/UKMET POSITIONING FOR NOW.

SO...A RATHER ACTIVE BUT MESSY WEATHER PATTERN TO DEAL WITH FOR THE
NEXT FEW DAYS...WITH A LOT OF DIFFERENT WEATHER FEATURES COMING INTO
PLAY. ONGOING PCPN OVER THE NORTHERN PLAINS BEING FUELED BY THE LOW
LEVEL JET AND STRONG 850 MOISTURE TRANSPORT. CORFIDI VECTORS WOULD
TRACK THIS COMPLEX EAST SOUTHEAST TODAY...ALONG THE WARM FRONT. THIS
WOULD SLIDE THE PCPN ACROSS THE NORTHERN 1/2 OF THE FORECAST LATER
THIS AFTERNOON. STRONG INSTABILITY ACROSS THE AREA...WITH SBCAPES IN
EXCESS OF 3000-4000 J/KG...AND 0-3 KM SHEAR NEAR 30 KTS ALONG AND
NORTH OF THE WARM FRONT...WILL AID THE CONVECTION EITHER CONTINUING
OR IN INITIATION MORE AS IT APPROACHES. AN MCV GENERATED FROM THIS
COMPLEX WILL ALSO BE A BIG FACTOR IN FURTHERING THE CONVECTIVE
POSSIBILITIES...AS IT SPINS ACROSS NORTHERN WI THIS AFTERNOON. SOUTH
OF THE FRONT...THE STRONG INSTABILITY WILL BE IN PLACE...WITH LITTLE
CIN INDICATED TO INHIBIT CONVECTION. NO DISCERNIBLE KICKER FOR
INITIATION INDICATED VIA THE NAM OR GFS...BUT CONVECTIVE TEMPS OF
AROUND 90 ARE PROGGED VIA FORECAST SOUNDINGS...AND THESE
TEMPERATURES SHOULD BE REACHED. SO SOME SPONTANEOUS CONVECTION
CANNOT BE RULED OUT...AND ANY WEAK BOUNDARY WOULD CERTAINLY PROVIDE
A FOCUS FOR SHOWERS/STORM DEVELOPMENT. SO...FEEL THE BEST PCPN
CHANCES WILL LIE ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA
TODAY...BUT CAN/T RULE OUT SOME DEVELOPMENT TO THE SOUTH.

TONIGHT...ANOTHER 500 MB SHORTWAVE WILL SWING THROUGH THE UPPER
LEVEL FLOW INTO THE NORTHERN PLAINS...AND HELP SPAWN ANOTHER
THUNDERSTORM COMPLEX IN THAT AREA TONIGHT. A 50 KT LOW LEVEL JET AND
VERY STRONG MOISTURE TRANSPORT IS EXPECTED TO BE EAST OF
THAT...NOSING NORTH OF THE SFC WARM FRONT INTO WESTERN MN BY 06Z.
SHOWERS AND STORMS SHOULD BLOSSOM IN THIS AREA TONIGHT AS A RESULT.
FURTHER...STRONG ISENTROPIC LIFT ON THE 305:315 K SURFACES WILL AID
THE PCPN PRODUCTION. SFC PW/S ARE EXPECTED TO BE IN THE 1.75 INCH
RANGE IN THIS AREA...POINTING TO SOME HEAVY RAIN POSSIBILITIES. THE
EXPECTED WEST-EAST MOVEMENT OF ANY STORMS THAT DO DEVELOP WOULD
FURTHER SUPPORT THIS. THE BEST CHANCES LOOK TO BE ACROSS THE
NORTHERN 1/3 OF THE FORECAST AREA.

ON TO WEDNESDAY...THE COLD FRONT ASSOCIATED WITH THE LOW IS SLATED
TO SLIP OVER THE UPPER MISSISSIPPI RIVER VALLEY...BECOMING THE MAIN
FOCUS FOR FURTHER CONVECTION. AGAIN...INSTABILITY IS STRONG ALONG
AND AHEAD OF THIS...ALTHOUGH THE BEST WIND SHEAR WILL BE OFF TO THE
NORTH AND WEST OF THE LOCAL AREA. STILL A GOOD FETCH OF GULF
MOISTURE INTO THE BOUNDARY...SO MORE SHOWERS AND THUNDERSTORMS
SHOULD DEVELOP.

THURSDAY? MUCH OF THE SAME AS WEDNESDAY...AS FRONTAL BOUNDARY LOOKS
TO WAVER NORTHEAST TO SOUTHWEST ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY. FAVORABLE INSTABILITY WILL AGAIN ENHANCE THE PCPN CHANCES.

AS FOR SEVERE WEATHER...BELIEVE THERE WILL BE A GOOD SHOT FOR SEVERE
WEATHER OVER THE NEXT COUPLE DAYS SOMEWHERE ACROSS THE LOCAL AREA.
AS TO WHEN AND WHERE...THE MESSY WEATHER PATTERN DOESN/T LEND TO
PINPOINTING PLACEMENT AND TIMING. HOWEVER...FEEL THE STORMS MOVING
INTO THE INCREASING INSTABILITY ACROSS THE AREA THIS AFTERNOON WILL
ENHANCE THEIR SEVERE POTENTIAL. OTHER POINTS OF CONCERN WILL BE WITH
THE EXPECTED THUNDERSTORM COMPLEX OVER MN TONIGHT...AND THEN THE
ANTICIPATED CONVECTION TO DEVELOP ALONG THE SURFACE FRONT ON WED.

IN ADDITION TO THE INCREASING SEVERE WEATHER RISK...THE POTENTIAL
FOR HEAVY RAINS IS A CONCERN. THE MAIN THREAT MAY BE TONIGHT...AS
THE WEST TO EAST BOUNDARY WILL LEAD TO TRAINING THUNDERSTORMS.
STRONG LIFT INTO AND NORTH OF THE FRONT...WITH APPRECIABLE MOISTURE
TO TAP INTO...COULD LEAD TO HEAVY RAINFALL AND SIGNIFICANT AMOUNTS.
ITS BEEN RELATIVELY DRY ACROSS THE FORECAST AREA THOUGH...WHICH
WOULD HELP MITIGATE THE FLOODING POTENTIAL IF THIS HEAVY RAIN
SCENARIO DEVELOPS. STILL...ITS SOMETHING TO BE AWARE OF AND PAID
ATTENTION TO. IN ADDITION...THE PCPN CHANCES WILL LINGER THROUGH THE
REST OF THE WORK WEEK...SO HEAVY RAINS OVER THE NEXT COUPLE DAYS
COULD LEAD TO THE THREAT FOR WIDESPREAD FLOODING FROM MORE
SHOWERS/STORMS TOWARD THE END OF THE WORK WEEK.

IN A NUTSHELL...A VERY ACTIVE WEATHER PATTERN TO DEAL WITH...WITH
SHOWER AND STORM CHANCES EVERYDAY. CONFIDENCE ON WHERE/WHEN AND HOW
MUCH WILL FALL IS HELD DOWN SOMEWHAT BY THE MODEL DIFFERENCES...BUT
FEEL THE HIGHEST THREAT WILL LIE ACROSS THE NORTHERN PART OF THE
FORECAST AREA. FEEL SEVERE WEATHER IS ALSO PROBABLE OVER THE NEXT
COUPLE DAYS.

.LONG TERM...FRIDAY THROUGH MONDAY

SOME DIFFERENCES IN THE TIMING AND PLACEMENT OF VARIOUS SHORTWAVE
TROUGHS AND SFC BOUNDARIES...BUT THE OVERALL PICTURE OF THE
EXTENDED MODELS IS VERY SIMILAR. THE SOUTHWEST FLOW LOOKS TO
CONTINUE THROUGH THE WEEKEND...WHICH SHIFT TO A MORE ZONAL PATTERN
FOR NEXT WEEK. THE SFC FRONT WOULD LINGER ACROSS THE REGION THIS
WEEKEND AS A RESULT...HAVING NO IMPETUS TO PUSH EAST...AND ACT AS A
FOCUS FOR PCPN PRODUCTION. EXTENDED MODELS FINALLY NUDGE THE FRONT
EAST AND WEST OF THE START OF THE NEW WORK WEEK...AS ANOTHER 500 MB
TROUGH DRIVES ALONG THE CANADIAN/US BORDER. THE EXTENDED GFS IS
QUICKER WITH THIS FEATURE COMPARED TO THE DGEX. DON/T FAVOR ONE
SOLUTION OVER THE OTHER AT THIS TIME...BUT BOTH WOULD BRING MORE
PCPN CHANCES FOR MONDAY REGARDLESS. OVERALL...A WET AND ACTIVE
PATTERN SHOULD CONTINUE...WITH TEMPERATURES COOLER...BUT SEASONABLE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

RIECK
Hazardous weather outlook, Jun 7, 9:12 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
912 AM CDT TUE JUN 7 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
912 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...SOUTHWEST AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF THUNDERSTORMS THAT MOVED OUT OF THE NORTHERN PLAINS WILL
TRACK OVER PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL
WISCONSIN THIS MORNING. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE
WITH LARGE HAIL BEING THE MAIN THREAT.

LATER TODAY...THUNDERSTORMS ARE LIKELY TO RE-FIRE ALONG AN EAST-WEST
FRONTAL BOUNDARY ACROSS THE AREA. STRONG INSTABILITY ALONG WITH
FAVORABLE WIND SHEAR THROUGH THE ATMOSPHERE WILL LIKELY LEAD TO SOME
SEVERE THUNDERSTORM DEVELOPMENT AGAIN BY THIS AFTERNOON...LASTING
INTO THE EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. ISOLATED TORNADOES NEAR THE BOUNDARY WILL ALSO
POSSIBLE.

A COMPLEX OF STORMS FROM THE NORTHERN PLAINS MAY MOVE INTO THE AREA
LATE TONIGHT. ALTHOUGH INSTABILITIES WILL BE WEAKER...SOME OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...A COLD FRONT WILL APPROACH THE AREA FROM THE WEST.
WITH A PERSISTENT SOUTHERLY FLOW...AMPLE MOISTURE...STRONG
INSTABILITIES AND FAVORABLE WINDS ALOFT WILL ONCE AGAIN BE IN PLACE
ACROSS THE AREA. THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE
APPROACHING FRONT AND WITH THE FAVORABLE ATMOSPHERIC PARAMETERS...
SOME STORMS WILL LIKELY REACH SEVERE LEVELS. WITH THE MAIN THREAT
BEING LARGE HAIL AND DAMAGING WINDS. THE FRONTAL BOUNDARY WILL REMAIN
DRAPED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THROUGH MUCH OF THIS
WEEK. AS LOW PRESSURE SYSTEMS MOVE ALONG THIS FRONT...ROUNDS OF
THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. THE WINDS ALOFT WILL
LIKELY FAVOR THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS...BUT THE
TIMING AND LOCATION OF THESE STORMS IS UNCERTAIN AT THIS TIME. THE
MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN
ADDITION TO THESE THREATS...FLOODING MAY BECOME A CONCERN AS REPEATED
RAINS FALL ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND AGAIN
WEDNESDAY AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RABERDING/DAS

In the hours before

Local storm report, Jun 7, 9:15 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     HAIL             3 N ROCHESTER           44.06N 92.48W
06/07/2005  1.00 INCH        OLMSTED            MN   LAW ENFORCEMENT

            DIME TO QUARTER SIZE HAIL FOR ABOUT 5 MINUTES AT HWY 52
            AND 55TH ST

0905 AM     HAIL             2 N ROCHESTER           44.04N 92.48W
06/07/2005  1.00 INCH        OLMSTED            MN   TRAINED SPOTTER

0904 AM     HAIL             3 NW ROCHESTER          44.04N 92.52W
06/07/2005  0.75 INCH        OLMSTED            MN   LAW ENFORCEMENT

0906 AM     HAIL             4 SSE ORONOCO           44.11N 92.51W
06/07/2005  1.00 INCH        OLMSTED            MN   LAW ENFORCEMENT

&&

MW
Local storm report, Jun 7, 9:32 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
932 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HAIL             1 N ROCHESTER AIRPORT   43.92N 92.50W
06/07/2005  0.50 INCH        OLMSTED            MN   LAW ENFORCEMENT

0932 AM     HAIL             2 W OSTRANDER           43.61N 92.47W
06/07/2005  0.75 INCH        MOWER              MN   EMERGENCY MNGR

&&

MW
Local storm report, Jun 7, 10:01 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1001 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             MAZEPPA                 44.27N 92.54W
06/07/2005  0.50 INCH        WABASHA            MN   EMERGENCY MNGR

&&

MW
Local storm report, Jun 7, 10:17 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1017 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             WAUMANDEE               44.30N 91.70W
06/07/2005  0.75 INCH        BUFFALO            WI   UNKNOWN

            REPORTED BY THE PUBLIC.

&&

SHEA
Special weather statement, Jun 7, 10:21 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 AM CDT TUE JUN 07 2005

MNZ088-096-WIZ017-029-033-034-041>044-053-055-072100-
ADAMS-CLARK-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-
TREMPEALEAU-VERNON-WINONA

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
425 IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOWING AREAS

IN MINNESOTA THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST MINNESOTA

HOUSTON               WINONA

IN WISCONSIN THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL WISCONSIN

ADAMS                 CLARK                 JUNEAU

IN NORTH CENTRAL WISCONSIN

TAYLOR

IN SOUTHWEST WISCONSIN

RICHLAND              VERNON

IN WEST CENTRAL WISCONSIN

JACKSON               LA CROSSE             MONROE
TREMPEALEAU

THIS INCLUDES THE CITIES OF...RICHLAND CENTER...CALEDONIA...
NEILLSVILLE...WINONA...INDEPENDENCE...VIROQUA...MEDFORD...
GLENDALE...FRANKLIN...LA CROSSE...ONALASKA AND MAUSTON.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:02 AM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau59 min
Jun 7, 2:35 PM CDTSevere Thunderstorm WarningARXJuneau50 min
Jun 7, 5:05 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau55 min
Jun 7, 5:27 PM CDTTornado WarningARXJackson63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.